MAUDE Adverse Event Report: PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV435T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to miethke that a progav sys w/sa 25 a.Control reservoir (part # fv435t) was implanted during a procedure performed in (b)(6) 2017.According to the complainant, the valve was not able to be adjusted.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years, weight: (b)(6) kilograms (kg), height: 170 centimeters (cm), gender: unknown.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in october 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The shunt system was inspected as article fv435t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Device examination: the progav® was returned submersed in an unidentified liquid in the provided returnkit.Visual inspection: a deformation of the outer housing of the progav valve was observed through the visual inspection.This was confirmed through a measurement of the plane parallelism.Additionally, the progav housing was measured which confirmed the presence of a deformation.Permeability test: a permeability test has shown that the valve was permeable, however, bloody fluid leaked from the valve.Adjustment test: the progav® was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operated as expected and the braking force required was within the given specification.Result: first, a visual inspection of the progav®.A deformation of the outer housing of the progav valve was observed through the visual inspection.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve operated as expected and met all specifications.Finally, the valve was dismantled.There were no visible deposits observed inside the valve.Based on the investigation, the claim of a device dysfunction was not able to be substantiated.The valve was found to be fully functional.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required.

Brand Name
PROGAV SYS W/SA 25 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12746504
Report Number3004721439-2021-00739
Device Sequence Number19953451
Product Code JXG
UDI-Device Identifier04041906132477
UDI-Public4041906132477
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2021
Device Model NumberFV435T
Device Catalogue NumberFV435T
Device Lot Number20032039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2017
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight70